Aspirin protect

Aspirin protect - Use | Dose | Side Effects

Aspirin protect 100 mg is a drug that contains an active substance called acetyl salicylic acid, known as aspirin. It contains acetyl salicylic acid in a dose of 100 mg, which is used to prevent the thrombus formation (blood clot). This medicine works by blocking the enzyme called cyclooxygenase, thus preventing the synthesis of tromboxane A2. Inhibition of this substance prevents the aggregation (agglutination) of platelets thereby preventing thrombus formation.

Blood clot is primarily formed by platelet adhesion to the damaged vessel wall. Sometimes thrombus detaches itself from the vessel wall and is carried along by the bloodstream. When the thrombus blocks the blood flow to the heart it results in a heart attack. When the thrombus blocks the blood flow to the brain it results in a stroke. Thus, Aspirin protect prevents thrombus formation and thus reduces the risk of heart attack and stroke.

Aspirin is used as an analgesic medication (pain relief) and antipyretic medications (lowers high body temperature) in a higher dose (Aspirin protect 300 mg and 500 mg).  Aspirin protect belongs to group of drugs known as non steroidal anti-inflammatory drugs.

Precautions

  • It should be avoided in patients allergic to acetyl salicylic acid or other similar drugs. If you are experiencing symptoms of an allergy, such as:
    • itching,
    • redness,
    • swelling, contact your doctor immediately!
  • It must not be used in patient with asthma, because it may lead to a narrowing of the bronchi and cause an asthmatic attack. If you are experiencing shortness of breath while using this medicament, contact your doctor immediately.
  • This drug, as well as all other non-steroidal anti-inflammatory drugs, can cause damage to stomach, and should not be used in patients who already have some stomach disorders (e.g. ulcers). If you are experiencing the abdominal pain during this treatment, contact your doctor.
  • It can be used only with extra precautions in patients with liver or kidney impairment.
  • Aspirin protect prevents aggregation of platelets, thereby increasing the risk of bleeding. This bleeding is considerably more difficult to stop. Avoid activities that may cause injury and bleeding!
  • It must not be used in children under the age of 16, due to the increased risk of Rey's syndrome (very serious liver and brain damage in children).
  • This medicine reduces excretion of uric acid, which increases the risk of gout attacks. Patients with gout should avoid his use.

Use of Aspirin protect during pregnancy and breastfeeding

Aspirin protect should not be used during pregnancy! It can be used only if the benefit to the mother outweighs the risk to the child! This drug may harm your unborn baby, especially during the last three months of pregnancy!

Also avoid breastfeeding while using this medicine.

Aspirin protect dose

Aspirin protect is commonly in patients who have already suffered a heart attack or stroke, or patients who are at increased risk for heart attack or stroke (obesity, high cholesterol levels, smokers, high blood pressure and diabetes). Using this drug reduces the risk of heart attack and stroke.

The usual dose for prevention of heart attack and stroke is Aspirin protect 100 or 200 mg once daily or 200-300 mg every other day.

It should be taken before meals with at least 250 ml of water.

Do not use alcohol while using this medicament because it increases the risk of stomach damage.

Use with other medicines (Interactions)

It should be avoided or may be used only with extra precautions in combination with the following medicines:

  • Methotrexate, a drug used to treat cancer. Concomitant use of Aspirin protect with this drug, increases the risk of hematological (blood) side effects of methotrexate. Aspirin protect and methotrexate should never be taken together.
  • Ibuprofen (also known as Brufen, Nurofen etc.), a drug used in the treatment of pain, inflammation and fever. Concomitant use with ibuprofen reduces the effect of Aspirin protect! Aspirin and Ibuprofen protect should never be taken together.
  • Drugs used in the treatment of circulatory disorders (so called blood thinners), such as:
    • warfarin (Farin),
    • acenocoumarol (Sinkum 4),
    • heparin, and others.
    • Concomitant use with these drugs increase the risk of bleeding.
  • Other non steroid anti inflammatory drugs (NSAIDs), such as:
    • diclofenac (Diklofen),
    • ketoprofen,
    • indomethacin,
    • naproxen, and others.
    • Concomitant use of these drugs increases the risk of stomach damage and bleeding in the stomach.
  • Penicillin, an antibiotic to treat infections. Aspirin protect increases the effect of penicillin, which increases the risk of side effects.
  • Drugs used in the treatment of gout such as probenecid. Aspirin reduces excretion of uric acid, which reduces the effect of these drugs and increases the risk of an acute gout attack.
  • Drugs used to treat diabetes, such as:
    • glimepiride,
    • glibenclamide,
    • gliclazide, and others.
    • Concomitant use of these drugs with Aspirin protect, increases the risk of hypoglycemia (low blood sugar). If you are experiencing symptoms of hypoglycemia, such as:
      • increased appetite,
      • sweating,
      • tremors,
      • blurred vision,
      • weakness,
      • confusion,
      • loss of consciousness, contact your doctor immediately.
  • Drugs used in the treatment of epilepsy, such as valproic acid. Concomitant use with this drug increases the risk of side effects.

Tell your doctor about all medications and herbal medicines you are using.

Aspirin protect side effects

It may cause the following side effects:

  1. stomach damage and bleeding in the stomach,
  2. nausea,
  3. vomiting,
  4. stomach pain,
  5. diarrhea,
  6. narrowing of the bronchi and asthma attack (especially in patients who already suffering from asthma),
  7. low blood sugar (hypoglycemia),
  8. headache,
  9. dizziness,
  10. low number of red blood cells (anemia),
  11. low platelet count (thrombocytopenia),
  12. decrease in the number of white blood cells (leukopenia),
  13. allergy and others.

Tell your doctor if you are experiencing any side effects.